Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 441, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 23, 2011, 5:01 PM EDT for Bedford County, Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 5:01 PM EDT (21:01 UTC)
- Expired
- Jul 23, 2011, 5:43 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Bedford County, VA
The radar
The Roanoke radar (KFCX), 78 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:15 PM EDT | TSTM WND DMG | 3 Nnw Bedford City, VA | SEVERAL TREES AND TREE LIMBS WERE BLOWN DOWN ON PEAKS ROAD. |
| Jul 23, 5:20 PM EDT | TSTM WND DMG | 4 Nnw Bedford City, VA | TREE DOWN ON KELSO MILL RD NEAR THE INTERSECTION WITH ROUTE 43. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WUUS51 KRNK 232101 SVRRNK VAC019-515-232200- /O.NEW.KRNK.SV.W.0441.110723T2101Z-110723T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 501 PM EDT SAT JUL 23 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 600 PM EDT. * AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THAXTON...OR NEAR BEDFORD CITY. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... THAXTON... D-DAY MEMORIAL... PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3737 7933 3719 7951 3734 7972 3746 7957 TIME...MOT...LOC 2101Z 289DEG 1KT 3736 7959 $$ RCS
2 follow-up statements
286 WWUS51 KRNK 232131 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 531 PM EDT SAT JUL 23 2011 VAC019-515-232200- /O.CON.KRNK.SV.W.0441.000000T0000Z-110723T2200Z/ CITY OF BEDFORD VA-BEDFORD VA- 531 PM EDT SAT JUL 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR THE CITY OF BEDFORD...CENTRAL BEDFORD COUNTY... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEDFORD CITY...DRIFTING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... D-DAY MEMORIAL... BEDFORD CITY... GOODE... PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3732 7961 3744 7954 3737 7933 3719 7951 TIME...MOT...LOC 2131Z 282DEG 9KT 3737 7953 $$ RCS
775 WWUS51 KRNK 232143 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 543 PM EDT SAT JUL 23 2011 VAC019-515-232153- /O.CAN.KRNK.SV.W.0441.000000T0000Z-110723T2200Z/ CITY OF BEDFORD VA-BEDFORD VA- 543 PM EDT SAT JUL 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BEDFORD...CENTRAL BEDFORD COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3732 7961 3744 7954 3737 7933 3719 7951 TIME...MOT...LOC 2143Z 282DEG 9KT 3736 7949 $$ RCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:45 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 23, 3:45 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT SAT JUL 23 2011
.SYNOPSIS...
THE CENTER OF THE UPPER RIDGE SLOWLY RETROGRADES THROUGH SUNDAY.
A COLD FRONT WILL SINK SOUTH TOWARD US EARLY NEXT WEEK. A BUBBLE
OF CANADIAN HIGH PRESSURE SCOOTS OVER THE MIDDLE ATLANTIC BY THE
MIDDLE OF THE WEEK...FOLLOWED BY ANOTHER WARM UP BY LATE WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
VAPOR LOOP SHOWING THE RESIDUAL WEAK S/W NOW MOVING INTO THE AREA
WITH CLUSTERS OF SHRA/TSRA ONGOING AND HEADING SE IN THE NW FLOW
ALOFT. ALL MODELS WERE A BIT UNDERDONE ON CURRENT COVERAGE AND GIVEN
CAPES ABOVE 2500 J/KG IN MOST SPOTS EXPECT AT LEAST SCTD COVERAGE TO
CONTINUE INTO THE EVENING BEFORE LOSS OF HEATING CAUSES THINGS TO
DIMINISH. APPEARS BEST EVENING COVERAGE WILL OCCUR OVER THE NW WHERE
DEEPER FEED OF RH PREVAILS SO WILL RUN WITH HIGH CHANCE TO LOW
LIKELYS THERE AND BASICALLY DECENT CHANCES ELSW SINCE COVERAGE WILL
END UP DRIVEN BY OLD OUTFLOW. THESE WILL AGAIN TEND TO BE VERY SLOW
MOVERS WITH ADDED DOWNBURST POTENTIAL PER PWATS/DCAPES SO KEEPING
SEVERE MENTION IN THE HWO. TSRA SHOULD FINALLY FADE BY MIDNIGHT BUT
LEAVING IN SLIGHT CHANCE ACROSS THE NORTH/EAST WITH BETTER FOCUS TO
THE NORTH CLOSER TO THE UPSTREAM FRONT. OTRW HEAT ADVISORY CONTINUES
THRU 8 PM OVER THE EAST WHERE INDICES HAVE BEEN CLOSE TO 105 OUTSIDE
OF CONVECTION. SOME FOG ALSO LIKELY ESPCLY OVER THE WEST AND SE
WHERE EARLIER HEAVY RAINFALL HAS OCCURRED SO FAR. LOWS AGAIN ON THE
WARM AND MUGGY SIDE BUT MAY SEE TEMPS DROP A LITTLE MORE GIVEN
COOLING BY RAINFALL/OUTFLOW THRU EARLY EVENING.
UPPER HEIGHTS CONTINUE TO SLOWLY FALL ON SUNDAY WITH THE AXIS OF
PRE-FRONTAL MOISTURE SAGGING IN FROM THE NORTH DURING THE AFTERNOON.
THIS SHOULD AGAIN SET THE STAGE FOR ADDED CLUSTERS OF SHRA/TSRA WITH
UNIDIRECTIONAL WEST/NW FLOW ALOFT AND STRONG INSTABILITY OVER THE
NORTH AND WEST. STORMS SHOULD MOVE A BIT FASTER BUT GIVEN FCST
SOUNDINGS SHOWING A LITTLE MORE DRY AIR ALOFT EXPECT MORE MICROBURST
TYPE SEVERE THREAT. THUS WILL UP POPS TO DECENT CHANCE MOST AREAS
FOR NOW AND INCLUDE MENTION IN THE HWO. AGAIN THE OTHER CONCERN IS
WITH THE HEAT OVER THE PIEDMONT WHERE GUIDANCE IS PROGGING HIGHS AT
LEAST IN THE UPPER 90S...WHILE SHOWING A LITTLE MORE DRYING OF
DEWPOINTS IN A LITTLE BETTER WESTERLY FLOW. CURRENT INDICES SUPPORT
NOT ISSUING ANOTHER HEAT ADVISORY WITH ONLY AN HOUR OR TWO OF SEEING
VALUES JUST BELOW 105. THEREFORE WILL HOLD OFF ON EXTENDING THE NPW
INTO SUNDAY AND ALLOW THE MIDSHIFT ANOTHER LOOK SINCE DEWPOINTS HAVE
BEEN SLOWER TO FALL OFF TODAY THAN EXPECTED. OTRW WILL GO WITH A MOS
COMP WHICH PUTS MOST OF THE WEST IN THE 80S TO AROUND 90...AND
POINTS EAST IN THE 92-98 RANGE PENDING COVECTIVE COVERAGE.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
EXPECT TO SEE CONVECTION LINGERING ACROSS THE REGION INTO SUNDAY
EVENING AND COULD PERSIST LONGER AS MORE ORGANIZED COVERAGE CLOSER
TO THE FRONT ATTEMPTS TO DRIFT IN FROM THE NORTH. THUS SIMILAR TO
SAT...WILL KEEP HIGHEST POPS ACROSS THE NW WITH SLIGHT TO LOW
CHANCE SE FOR NOW. LOWS AGAIN QUITE MUGGY...MAINLY 68-75.
ON MONDAY...A COLD FRONT IS EXPECTED TO HEAD SOUTHEAST THROUGH THE
AREA. THIS FEATURE WILL ACT AS THE MAIN FOCUS FOR SHOWERS AND
POTENTIALLY STRONG THUNDERSTORMS TO SWEEP ACROSS THE AREA. BETTER
MID LEVEL JET SUPPORTS MORE ORGANIZED CONVECTION ALTHOUGH TIMING
OF THE MAIN PRE-FRONTAL BOUNDARY IFFY AS COULD HAVE SHRA/TSRA
DURING THE MORNING WHICH MAY LIMIT THE SEVERE THREAT LATER. LOOKS
LIKE ENOUGH COVERAGE TO GO WITH LIKELY POPS OUT TO ALONG THE BLUE
RIDGE AND MAINLY HIGH CHANCE FARTHER EAST. SOME OF THIS MAY LINGER
INTO MONDAY EVENING PENDING ORGANIZATION WHICH SUPPORTS KEEPING
CHANCE POPS GOING THRU ABOUT MIDNIGHT NORTH AND MOST OF THE NIGHT
SOUTH. TEMPS LOOK TO DROP OFF A BIT MONDAY AS 85H COOLING TAKES
SHAPE AND MORE CLOUDS/CONVECTION TEND TO LIMIT RISES EXCEPT
PERHAPS OVER THE FAR SE. A BLEND OF GUIDANCE GIVES LOW/MID 90S
EAST AND MAINLY MID/UPPER 80S WEST.
FRONT SPILLS SOUTH INTO THE CAROLINAS TUESDAY FOLLOWED BY SURFACE
HIGH PRESSURE WHICH SHOULD DRY THINGS OUT FROM NORTH TO SOUTH BY
TUESDAY AFTERNOON. MAY LEAVE IN A LOW POP FAR SOUTH IN CASE THE
BOUNDARY SLOWS A LITTLE OTRW DRIER AND SLIGHTLY COOLER FOR
TUESDAY WITH DEWPOINTS QUITE A BIT LOWER.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUESDAY NIGHT AND WEDNESDAY THE FRONT TO THE SOUTH DISSPATES WITH
SURFACE HIGH PRESSURE CENTERED OVER THE FORECAST AREA ON WEDNESDAY
MORNING. DEEPER MOISTURE REMAINS CLOSE TO THE NORTHERN NORTH
CAROLINA MOUNTAINS SO WILL KEEP A LOW CHANCE OF SHOWERS AND
THUNDERSTORMS IN FOR WEDNESDAY AFTERNOON AND EVENING.
THURSDAY SURFACE HIGH PRESURE ERAMINS OVER THE SOUTHEAST UNITED
STATES AND HEIGHTS RISE AT 500 MB. THE 500 MB RIDGE WILL BE CENTERED
OVER THE CAROLINAS THURSDAY AND FRIDAY. THIS WILL BRING ABOVE NORMAL
TEMPERATURES AND INCREASED MOISTURE BACK INTO THE AREA THROUGH THE
END OF WEEK. MODELS SHOW NO ORGANIZED FORECING FOR PRECIPITATION SO
DAILY CHANCES THROUGH THE PERIOD WILL BE IN FAVORED AREAS ALONG THE
BLUE RIDGE AND IN THE MOUNTAINS DURING THE AFTERNOON AND EVENING.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION WILL BE THE MAIN ISSUE INTO THIS EVENING
DESPITE OVERALL VFR UNDER SCT-BKN CU AND PLENTY OF HAZE ALOFT.
HOWEVER APPEARS THE WESTERN LOCATIONS FROM KBCB INTO SE WVA WILL
HAVE THE BEST CHANCES OF SEEING A TSRA AT ONE OF THE AIRPORTS SO
INCLUDING A VCTS MENTION THERE...WITH CB MENTION ELSW OUTSIDE OF
THE EASTERN LOCATIONS. ANY STORMS WILL WEAKEN AND END THIS EVENING
LEAVING BEHIND ANOTHER FOGGY NIGHT...ESPECIALLY FOR THE WESTERN
LOCATIONS THAT SAW EARLIER SHOWERS. NOT OUT OF THE QUESTION THAT
BLF/LWB AND BCB ALL EXPERIENCE SUB MVFR OR IFR CONDITIONS LATE
TONIGHT.
SUNDAY LOOKS LIKE A REPEAT OF TODAY WITH STORMS DEVELOPING ACROSS
THE WESTERN RIDGES BY MIDDAY AND WITH THE FRONT STAYING NORTH OF
US...THE MAIN THREAT WILL STAY IN THE NRN FORECAST AREA BUT COULD
SEE CONVECTION AREA WIDE AND ESPCLY LATE IN THE DAY AS A TSRA
COMPLEX OR TWO DROPS IN FROM THE NORTH. THUS WILL INCLUDE MORE
CLOUDS ACROSS THE SE WVA SITES THRU MIDDAY SUNDAY BUT HOLD OFF ON
ADDING A CB MENTION FOR NOW.
THE RIDGE BREAKS DOWN SUNDAY NIGHT INTO EARLY NEXT WEEK WITH A
FRONT MOVING IN. THIS FRONT SHOULD BRING A BETTER THREAT OF TSRA
TO MOST OF THE AREA MONDAY. AS COOLER AIR ARRIVES INTO TUESDAY
MORNING THERE SHOULD BE SOME IFR FOG WITH A WET GROUND THEN A DRY
TUESDAY PM FOLLOWS. OTRW LOOKING FOR IMPROVING CONDITIONS WITH VFR
FOR TUESDAY AFTERNOON THRU THURSDAY.
&&
.CLIMATE...
RECORD HIGHS SAT/23RD
ROANOKE 99/1952
LYNCHBURG 98/2010
DANVILLE 103/1952
BLACKSBURG 93/1991
BLUEFIELD 90/1999
RECORD WARMEST LOW TEMPERATURES
SAT/23RD
ROANOKE 75/2010
LYNCHBURG 78/1930
DANVILLE 75/2010
BLACKSBURG 71/1999
BLUEFIELD 71/1999
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ035-043>047-
058-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ004>006.
WV...NONE.
&&
SYNOPSIS...JH/KM/WP
NEAR TERM...JH
SHORT TERM...DS/JH
LONG TERM...AMS
AVIATION...JH/JJ/WP
CLIMATE...Hazardous weather outlook, Jul 23, 3:36 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 336 PM EDT SAT JUL 23 2011 NCZ003-019-020-VAZ019-022>024-032>034-241945- SURRY-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD- 336 PM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES THIS AFTERNOON WILL RANGE FROM 100 TO 104 DEGREES. ALSO SOME THUNDERSTORMS THAT FORM THROUGH THIS EVENING COULD BRING DAMAGING WINDS AND TORRENTIAL RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES WILL AGAIN BE AROUND 100 DEGREES SUNDAY AFTERNOON. IN ADDITION...CLUSTERS OF THUNDERSTORMS PRODUCING HEAVY RAIN AND LOCALIZED DAMAGING WINDS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-241945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 336 PM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS COULD AGAIN PRODUCE VERY HEAVY RAINFALL AND DAMAGING WINDS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ035-043>047-058-059-241945- STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 336 PM EDT SAT JUL 23 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...SLOW MOVING CLUSTERS OF THUNDERSTORMS COULD RESULT IN VERY HEAVY RAINFALL ALONG WITH LOCALIZED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES WILL BE IN THE 100 TO 104 DEGREE RANGE SUNDAY AFTERNOON. SCATTERED THUNDERSTORMS COULD AGAIN PRODUCE VERY HEAVY RAINFALL AND DAMAGING WINDS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 3:30 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG 4 SSW EDEN 36.45N 79.77W
07/23/2011 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ON HIGHWAY 87 BETWEEN EDEN AND WENTWORTH.
0310 PM TSTM WND DMG 3 WSW MONROETON 36.27N 79.79W
07/23/2011 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ON CHURCH STREET EXTENSION.
&&
CHENARDSpecial weather statement, Jul 23, 3:30 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT SAT JUL 23 2011
VAZ047-232015-
BUCKINGHAM VA-
330 PM EDT SAT JUL 23 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF DILLWYN...DRIFTING EAST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ANDERSONVILLE AROUND 355 PM...BUCKINGHAM
AROUND 400 PM AND DILLWYN AROUND 415 PM.
LAT...LON 3735 7845 3739 7859 3740 7859 3739 7861
3740 7864 3742 7864 3743 7868 3747 7872
3760 7869 3758 7829
RCSSpecial weather statement, Jul 23, 3:52 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 352 PM EDT SAT JUL 23 2011 VAZ044-058-232030- HALIFAX VA-PITTSYLVANIA VA- 352 PM EDT SAT JUL 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA COUNTIES... AT 350 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF MT AIRY. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR RIDGEWAY AROUND 415 PM AND LEDA AROUND 430 PM. LAT...LON 3696 7902 3676 7901 3678 7921 3697 7920 RCS
Special weather statement, Jul 23, 3:54 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT SAT JUL 23 2011
VAZ047-232030-
BUCKINGHAM VA-
354 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BUCKINGHAM COUNTY...
AT 350 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHWEST OF FORK UNION TO DILLWYN...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR NEW CANTON AROUND 410 PM AND GOLD HILL
AROUND 415 PM.
LAT...LON 3752 7833 3758 7855 3775 7841 3774 7836
3772 7835 3772 7829 3769 7824 3764 7824
RCSLocal storm report, Jul 23, 4:00 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 3 WNW BLAIRS 36.70N 79.44W
07/23/2011 PITTSYLVANIA VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE PLEASANT GAP DRIVE AND FRANKLIN
TURNPIKE AREA.
0320 PM TSTM WND DMG BLAIRS 36.68N 79.38W
07/23/2011 PITTSYLVANIA VA 911 CALL CENTER
TREE DOWN ON US HIGHWAY 29.
&&
CHENARDLocal storm report, Jul 23, 4:23 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 5 WNW DANVILLE CITY 36.61N 79.51W
07/23/2011 CITY OF DANVILLE VA 911 CALL CENTER
TREE DOWN ON PINECREST DRIVE
0315 PM TSTM WND DMG 2 SSW DANVILLE CITY 36.56N 79.43W
07/23/2011 CITY OF DANVILLE VA 911 CALL CENTER
TREE DOWN ON HOLLAND ROAD.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:24 AM EDT | Special Weather Statement | RNK | Pulaski | 51 min |
| Jul 23, 11:46 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 59 min |
| Jul 23, 1:35 PM EDT | Special Weather Statement | RNK | Patrick | 25 min |
| Jul 23, 1:39 PM EDT | Special Weather Statement | RNK | Henry | 36 min |
| Jul 23, 2:19 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 56 min |
| Jul 23, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 67 min |
| Jul 23, 3:26 PM EDT | Special Weather Statement | RNK | Craig | 64 min |
| Jul 23, 3:30 PM EDT | Special Weather Statement | RNK | Buckingham | 45 min |
| Jul 23, 3:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Jul 23, 3:54 PM EDT | Special Weather Statement | RNK | Buckingham | 36 min |
| Jul 23, 5:24 PM EDT | Special Weather Statement | RNK | Appomattox | 36 min |
| Jul 23, 5:41 PM EDT | Special Weather Statement | RNK | City of Lexington | 64 min |
| Jul 23, 5:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, City of Covington | 53 min |
| Jul 23, 6:02 PM EDT | Special Weather Statement | RNK | Appomattox | 58 min |
| Jul 23, 6:05 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 55 min |
| Jul 23, 6:27 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 41 min |
| Jul 23, 6:29 PM EDT | Special Weather Statement | RNK | Bath | 61 min |
| Jul 23, 6:31 PM EDT | Special Weather Statement | RNK | Carroll | 44 min |
| Jul 23, 6:46 PM EDT | Special Weather Statement | RNK | Amherst | 59 min |
| Jul 23, 7:12 PM EDT | Special Weather Statement | RNK | Floyd | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.